Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Suffering from cold. Used Tminic drops. Suggest medications?

User rating for this question
Answered by
Practicing since : 2004
Answered : 512 Questions

I am XXXXX and i have a one year old son who is suffering from severe cold from last 3 weeks. I have used cold drops like Tminic but nothing helps. Can someone prescibe me any good cold drops or any antibitoic for baby's to reduce cold
Posted Fri, 12 Jul 2013 in Child Health
Answered by Dr. Sudha Shree Venkataraman 1 hour later

Thanks for writing to Health Care Magic.

If by cold you meant running nose alone, there is nothing much to worry.
It might be due to allergy.
It`s not advisable to give medicines like Tminic for more than 5 to 7 days.
You may stop it and try nasal drops which contain decongestants like
Nasivion XXXXXXX Nasal Drops.
1 or 2 drops in each nostril thrice a day will do.
But do not use this for more than 3 days.

At the same time, if the secretions from the nose are thick and pus like, associated with fever, chances of bacterial infection are there. In such a case it`s advisable to get your son seen by a Pediatrician and get him treated.
It`s always better to use antibiotics after being seen and prescribed by a doctor.

If he has associated cough also, please do visit your doctor and get his chest examined.

Hope I have answered your query.

Please do get back if you have further queries. I will be happy to help you.

Best wishes
Dr. Sudha Shree.V

Above answer was peer-reviewed by
Follow-up: Suffering from cold. Used Tminic drops. Suggest medications? 38 minutes later

Thanks for your response. I have stopped using tminic long ago. He doesnt have running nose but he has difficulty in breathing. I guess he has cold in his chest. How about using azithral?
Answered by Dr. Sudha Shree Venkataraman 11 minutes later

Good that you got back.

Difficulty in breathing means, he has a chest infection or a wheeze.
If its chest infection, he will need a full course of antibiotic for 5 to 7 days. Azithral is not enough.

If its a wheeze, he will need oral bronchodilators or nebulizers depending on the severity.

Best and safest thing to do is to take your child to your Pediatrician and get him examined fully and then take the treatment accordingly.

Your Pediatrician will see the rate of breathing, presence of any distress and listen to his chest and then decide about the treatment.

Definitely in your son`s case, it`s not advisable to give any medicines without seeing your doctor.
Hope my answer helps.
Best wishes
Dr. Sudha Shree.V
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor